2 doctors weighed in:

I got a Depo-Provera provera (medroxyprogesterone) shot 4 weeks ago & have been menstruating moderately since. Yesterday pain in my upper abdomen started. What does this mean?

2 doctors weighed in
Dr. Jeff Livingston
Obstetrics & Gynecology
1 doctor agrees

In brief: Normal depo effect

Irregular periods are the norm on depoprovera.
Many patients have no periods at all. Others will experience irregular menstrual bleeding. This is how depo works. If you are not satisfied with the bleeding pattern on depo then consider using a different birth control method. At age 46 consider essure!

In brief: Normal depo effect

Irregular periods are the norm on depoprovera.
Many patients have no periods at all. Others will experience irregular menstrual bleeding. This is how depo works. If you are not satisfied with the bleeding pattern on depo then consider using a different birth control method. At age 46 consider essure!
Dr. Jeff Livingston
Dr. Jeff Livingston
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
15 years in practice
47M people helped
Continue
111,000 doctors available
Read more answers from doctors